Does anyone get a red heat like rash lasting 5-10 mins after hemodialysis? It settles by itself. It can also come on at other times, like during exercise or hot baths. It can be quite itchy. Any ideas?
That’s strange, never heard that before, but you should consult with your Doctor about that…just maybe, just maybe I can recall that side-effect that I had when going in-center dialysis 3x a week. It happens when they use the sodium profiling(they give you a shot of sodium…its inside the machine).
Anyhow, either way try consulting with your Doctor…hope they find the cause…
Yes! My family member on dialysis had this happen when first on dialysis. Something about the conditions at the time. Could of been reuse-is your dialyzer reused? In our case, the problem finally ended, but never
pin-pointed what caused it.
It happened to me everytime I was on dialysis, by the end and till the day after my face was very red and itchy. When I was waking up the day after it was almost normal except for the periods when I had acne.
Kind of a gut feeling its elevated phosphorous during dialysis…you get a crazy itch all over your body, most commonly on the head and back. So itchy that it gets so red and rashy…I’ve seen patients literally peel their skin off!
This sounds like what they called first time dialyzer syndrome on me…
I’d suggest that you talk with a dermatologist about the symptoms that you’re describing, when they occur, what makes them better/worse, what you’ve tried that hasn’t worked, etc.
Here’s an article for a condition that may be what you describe: